Body weight/med dosages
Jun 8, 2005
Thanks for your time I've been on meds for 2 weeks now and side effects (noticable)stopped after 1 week. I take meds once daily: -Atazanavir 300mg -Ritonavir 100mg -Tenofovir 300mg -Lamivudine 300mg I feel great already but do you think this is a good combo? Secondly, I'm 185 cm tall and 125 Kilo's,17% Body fat(I work out). If my friend is half my weight and taking the same dosage is that appropriate? Does the dosage go by body weight/Lean body weight? Thanks for your time, Scott
Response from Dr. Young
Thanks for your post.
You raise an interesting point, and some medication doses are adjusted downward (to avoid excess risk of toxicity) in perons who are of smaller size (generally less than 40 kg). In the case of larger persons, there is little data that suggests that we need to use a larger dose.
The key thing (no mater what your size) is to make sure that you're responding appropriately to treatment. Typically, this means a substantial reduction in viral load (>95%) at one month into treatment. If this hasn't happened, then I would begin to raise a number of questions (including if your drug levels are too low).
Thanks for reading. I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can A Top Get Hiv From A Bottom?
- If I Don't Hear Back From My Doctor About My Hiv Test Results Is It Negative?
- Peripheral Neuropathy Causing The Feeling Of Cold Feet
- Lower Extremity Neuropathy
- How Soon After Hiv Infection Do People Get Swollen Glands?
- What Are The Best Exercises For Peripheral Neuropathy?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.